Splitting pain when injecting

A board to discuss the Multiple Sclerosis modifying drug Rebif

Splitting pain when injecting

Postby generaltomfoolery » Sun Apr 08, 2012 10:23 am

Hi, I have looked in other threads but can't find a conclusive answer so please forgive a probably previously covered thread.

I have been using REBIF for a couple of months now and have started getting a splitting pain during the injection during the fluid going in.

Any ideas what it might be? Is it because I inject into muscle? (am quite skinny) Or is the depth too much (I haven't changed it - it's set to 8) Or because I hit a vein? Or am I injecting on a previous injection site? (I haven't quite got the knack of varying sites yet).

I've downloaded the ned REBIF app and have found the injection sites part on it, hopefully that might help with the rotation problem.

Please enlighten me, it's really making me swear...
generaltomfoolery
Newbie
 
Posts: 1
Joined: Sun Apr 08, 2012 10:11 am

Advertisement

Re: Splitting pain when injecting

Postby Froggie » Tue Apr 10, 2012 7:24 pm

Greetings General! I've been on Rebif for slightly over two years now and have figured out a good routine through much trial and error. I know this is not a popular method, but I find that doing the injections manually is far less painful. You have more control of the speed of the liquid going in than with the Rebiject. If you are able, I would highly recommend it.

Where you inject can also be a factor. I bruise very easily and have a lot of surface veins, especially on my thighs. I have eliminated them from my rotation, as I had too many problems. You also have to watch for capillary beds, which are not always easy to see. I've accidentally hit those before and about landed on the ceiling! It's really helpful to keep a journal on your injection sites and document which areas are good, bad, etc. I also take 400-600 mg of Ibuprofen about 30 minutes before injection and warming the syringe in my hands about for about ten minutes. I occasionally still land a bad spot, but they're fewer and farther between. I hope this helps!
User avatar
Froggie
Family Elder
 
Posts: 118
Joined: Thu Apr 15, 2010 2:00 pm
Location: Ohio

Re: Splitting pain when injecting

Postby Markd » Sun Apr 15, 2012 5:32 pm

I have been using Rebif for around 6 years. The only extreme pain I have ever experienced is a spot on my right thigh, seems like I might be hitting a nerve or something. Still an issue after six years. They say a little fluid leaking from the needle adds to the sting so I just move fast. Cap off then in. I try to avoid previous injection sites for a few weeks. The hair has to start growing back and there is no redness nor what seems to be an area under the skin that is harder then normal. You can adjust the auto injector if you have very little fat. I can only inject in my belly and front of my thighs. If I could I would inject in my rear. Six years and have only occasionally some cramping in my toes, may not even be MS. Stick with it.
User avatar
Markd
Getting to Know You...
 
Posts: 16
Joined: Wed Jul 12, 2006 2:00 pm


Return to Rebif

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service